MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT GUIDE SHEATH, 5F, 90CM, STRAIGHT, HYDROPHILIC COATED; INTRODUCER SHEATH

CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT GUIDE SHEATH, 5F, 90CM, STRAIGHT, HYDROPHILIC COATED; INTRODUCER SHEATH
Model Number FG-35090-001
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
The problem was described as: "i did notice physician struggling to advance sheath upon insertion.We did not see any obvious anatomical challenges on angio.Physician performed intervention successfully.Upon removal, physician said the sheath became "stuck" and he had to use force to pull it out and then the plastic portion tore and the braided portion began to unravel.The doctor decided to use a scalpel to cut the sheath above the damaged portion in order to insert a wire to keep access.He successfully did this and was able to put a short 7 french sheath in.No complications, nothing left inside patient.Minimal blood loss." what troubleshooting steps, if any, resolved the issue? he tried to insert a balloon in to trap his wire so he wouldn't lose access.That did not work.Patient present at time of event? yes, patient complications: hematoma, blood loss / hemorrhage in the physician's opinion, did the device or procedure cause or contribute to the patient complication? yes, please describe the way in which the device or procedure caused or contributed to the patient complication? physician said it lost its integrity and began to unravel.Medical or surgical interventions: physician had to cut the sheath with a scalpel above the portion that broke/unraveled so that he could put another wire in to advance another sheath into the artery.Patient admitted to hospital beyond the standard of care: no patient outcome: fully recovered type of procedure: lower extremity angiogram with intervention device/procedure outcome: procedure completed, unable to use device - attempted, non-distributor product used patient outcome: f2301: additional device required reported device codes: 1280: difficult to advance into artery, 1346: difficult to remove, 1048: break as reported patient codes: 9128: hemorrhage.
 
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will be returned for an evaluation.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of the root cause investigation.
 
Event or Problem Description
The problem was described as: "i did notice physician struggling to advance sheath upon insertion.We did not see any obvious anatomical challenges on angio.Physician performed intervention successfully.Upon removal, physician said the sheath became "stuck" and he had to use force to pull it out and then the plastic portion tore and the braided portion began to unravel.The doctor decided to use a scalpel to cut the sheath above the damaged portion in order to insert a wire to keep access.He successfully did this and was able to put a short 7 french sheath in.No complications, nothing left inside patient.Minimal blood loss." what troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: he tried to insert a balloon in to trap his wire so he wouldn't lose access.That did not work.What is the next course of action?: patient recovered.Patient present at time of event?: yes.Patient complications: hematoma, blood loss / hemorrhage.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: yes.Please describe the way in which the device or procedure caused or contributed to the patient complication?: physician said it lost its integrity and began to unravel medical or surgical interventions: physician had to cut the sheath with a scalpel above the portion that broke/unraveled so that he could put another wire in to advance another sheath into the artery.Patient admitted to hospital beyond the standard of care: no.Patient outcome: fully recovered.Type of procedure: lower extremity angiogram with intervention.Device/procedure outcome: procedure completed, unable to use device - attempted,non distributor product used.Patient outcome: f2301: additional device required.Reported device codes: 1280: difficult to advance into artery, 1346: difficult to remove, 1048: break as reported patient codes: 9128: hemorrhage.On 24.09.2024 the customer provided below additional info: can you please describe the patient anatomy during operation? anatomy: didn't seem to have a steep bifurcation or any obvious calcification or scar tissue but the physician did seem to use force to insert the sheath.Was there increased resistance felt during the procedure, e.G.Due to calcification or scar tissue? was the dilator used during sheath relocation? dilator was not used to relocate sheath.No power injector used.The other devices used for the case were a shockwave balloon, i believe a 3.0.We were treating a tibial vessel.And then the.014 whisper wire.
 
Additional Manufacturer Narrative
Initial report submitted on 24 sep 2024, per mfr report #: 3003637635-2024-00017.The dhr review and investigation performed on the returned device showed that there is no production or design issue that can lead to the defect which caused the complaint case.According to the additional information provided by the customer, the dilator was not used during sheath removal.According to the ifu of the device, dilator usage during withdrawal is a must.The root cause has been established as user error.

Brand Name
CATAPULT GUIDE SHEATH, 5F, 90CM, STRAIGHT, HYDROPHILIC COATED
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse. 37
dresden, 01277
GM   01277
Manufacturer Contact
juliana vaz neurnberger
vazni 848
hradec kralove, 50003
EZ   50003
MDR Report Key20289696
Report Number3003637635-2024-00017
Device Sequence Number8012368
Product Code DYB
UDI-Device Identifier04251244502072
UDI-Public04251244502072
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K221914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-35090-001
Device Catalogue NumberUS-35090-F-ST-H
Device Lot Number800276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown